Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 16, NWS Brownsville, TX

September 1, 2020Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Sep 1, 2020, 3:05 AM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Sep 1, 2020, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2020, 3:05 AM CDT (08:05 UTC)
In effect from
Sep 1, 2020, 10:00 AM CDT
Expired
Sep 1, 2020, 8:00 PM CDT
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2020-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2020-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3612 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

725 
WWUS74 KBRO 010805 AAA
NPWBRO

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
305 AM CDT Tue Sep 1 2020

TXZ251-254>257-351-011600-
/O.NEW.KBRO.WI.Y.0016.200901T1500Z-200902T0100Z/
/O.CON.KBRO.HT.Y.0011.200901T1700Z-200902T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
305 AM CDT Tue Sep 1 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...For the Wind Advisory, southeast to south winds 25 to 30
  mph with gusts up to 40 mph expected. For the Heat Advisory,
  heat index values up to 116 degrees expected.

* WHERE...Inland Kenedy, Inland Willacy, Inland Cameron, Coastal 
  Willacy, Coastal Cameron and Coastal Kenedy Counties.

* WHEN...For the Wind Advisory, from 10 AM this morning to 8 PM 
  CDT this evening. For the Heat Advisory, from noon today to 7 
  PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ248>250-252-253-353-011600-
/O.CON.KBRO.HT.Y.0011.200901T1700Z-200902T0000Z/
Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, 
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, and San Manuel
305 AM CDT Tue Sep 1 2020

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 120 degrees expected.

* WHERE...Northern Hidalgo, Zapata, Jim Hogg, Brooks, Southern 
  Hidalgo and Starr Counties.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TOMASELLI
3 follow-up statements
098 
WWUS74 KBRO 011510
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
1010 AM CDT Tue Sep 1 2020

TXZ251-254>257-351-012315-
/O.CON.KBRO.WI.Y.0016.000000T0000Z-200902T0100Z/
/O.CON.KBRO.HT.Y.0011.200901T1700Z-200902T0000Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
1010 AM CDT Tue Sep 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Wind Advisory, south winds 25 to 30 mph with 
  gusts up to 40 mph. For the Heat Advisory, heat index values 
  up to 114 expected.

* WHERE...Coastal Kenedy, Inland Kenedy, Inland Cameron, Inland 
  Willacy, Coastal Cameron and Coastal Willacy Counties.

* WHEN...For the Wind Advisory, until 8 PM CDT this evening. For 
  the Heat Advisory, until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

TXZ248>250-252-253-353-012315-
/O.CON.KBRO.HT.Y.0011.200901T1700Z-200902T0000Z/
Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, 
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, and San Manuel
1010 AM CDT Tue Sep 1 2020

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 116 expected.

* WHERE...Northern Hidalgo, Zapata, Jim Hogg, Brooks, Southern 
  Hidalgo and Starr Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Castillo/McGinnis
276 
WWUS74 KBRO 020004
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
704 PM CDT Tue Sep 1 2020

TXZ251-254>257-351-020115-
/O.EXP.KBRO.HT.Y.0011.000000T0000Z-200902T0000Z/
/O.CON.KBRO.WI.Y.0016.000000T0000Z-200902T0100Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
704 PM CDT Tue Sep 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...HEAT ADVISORY HAS EXPIRED...

* WHAT...Southeast winds around 20 mph with gusts up to 35 mph.

* WHERE...Coastal Kenedy, Inland Kenedy, Inland Cameron, Inland 
  Willacy, Coastal Cameron and Coastal Willacy Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ248>250-252-253-353-020115-
/O.EXP.KBRO.HT.Y.0011.000000T0000Z-200902T0000Z/
Zapata-Jim Hogg-Brooks-Starr-Southern Hidalgo-Northern Hidalgo-
Including the cities of Zapata, Hebbronville, Falfurrias, 
Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, 
Weslaco, and San Manuel
704 PM CDT Tue Sep 1 2020

...HEAT ADVISORY HAS EXPIRED...

Heat indices have fallen below Heat Advisory criteria within the
last hour, so the Heat Advisory was allowed to expire at 7 PM 
CDT.

$$
952 
WWUS74 KBRO 020057
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
757 PM CDT Tue Sep 1 2020

TXZ251-254>257-351-020200-
/O.EXP.KBRO.WI.Y.0016.000000T0000Z-200902T0100Z/
Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy-
Coastal Cameron-Coastal Kenedy-
Including the cities of Sarita, Raymondville, Brownsville, 
Harlingen, Port Mansfield, Port Isabel, South Padre Island, 
Laguna Heights, and Laguna Vista
757 PM CDT Tue Sep 1 2020

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

While winds remain breezy this evening, they have fallen below
Wind Advisory criteria, so the Wind Advisory will be allowed to
expire at 8 PM CDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Sep 1, 1:01 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Sep 1, 1:01 AM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
Issued by National Weather Service Austin/San Antonio TX
101 AM CDT Tue Sep 1 2020

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION.../06Z TAFS/
There is a brief cig of 2500 FT at HRL but this should disappear
in the next 30 minutes or so. As was seen Monday, the late morning
period looks most probable for broader coverage of MVFR cigs with
less coverage expected to the east and west of HRL. Can't rule out
more isolated showers but the coverage should be low enough to
handle as they develop. The main story continues to be the strong
winds and as afternoon wind gusts were topping out at around 30
knots, even more wind is depicted in MOS guidances for today.

&&

.PREV DISCUSSION... /issued 940 PM CDT Mon Aug 31 2020/

DISCUSSION...
Based upon most of the guidance including the GFS Marine MOS,
decided to hoist another SCA for the nearshore and offshore wate4rs
from midnight tonight through Tuesday evening. This timeframe is
when the gradient and LLJ will peak. Seas are already at 6 feet
and should be 7 feet by the early morning. Will hoist an SCA for
the Laguna Madre beginning at 14Z Tuesday.

These were the main changes for tonight. Another very warm night
is expected tonight with more record high mins likely given the
degree of wind and dewpoints expected tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  82  95  81  94 /   0  10  10   0
BROWNSVILLE          82  97  81  96 /   0  10  10   0
HARLINGEN            81  99  80  98 /   0  10  10   0
MCALLEN              82 101  81 100 /   0  10  10   0
RIO GRANDE CITY      81 105  79 103 /   0  10  10  10
SOUTH PADRE ISLAND   84  90  84  89 /   0  10  10   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.4
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Aviation....MO (EWX)
Hazardous weather outlook, Aug 31, 4:29 PM CDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
429 PM CDT Mon Aug 31 2020

TXZ248>257-351-353-012130-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
429 PM CDT Mon Aug 31 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

A Heat Advisory is in effect for all of Deep South Texas through
6 PM this evening.

There is a moderate risk of rip currents at the beaches of South
Padre Island and at Boca Chica State Park.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Heat Advisory is in effect from Noon to 700 PM Tuesday due to
heat indices reaching as high as 114 degrees.

A Wind Advisory may be needed across portions of Deep South
Texas, especially the mid to lower Rio Grande Valley, on Tuesday.

An elevated risk of rip currents will be possible Tuesday into
Thursday at the beaches of South Padre Island and at Boca Chica
State Park.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-012130-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
429 PM CDT Mon Aug 31 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

A Small Craft Advisory is in effect this evening across the
Laguna Madre and the nearshore waters.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small Craft Advisories will be necessary on Tuesday across all
of the coastal waters.

Small Craft Advisories may also be necessary on Wednesday across
the offshore waters due to ongoing large seas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:45 PM CDTSmall Craft AdvisoryBRO47 hr

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.